Jump to content
CrazyBoards.org

Recommended Posts

After trying Invega, Geodon and Abilify with terrible results, my doc put me on Latuda. I'm on day one and the only side effect is my jaw is tight and I was a little anxious(socially) earlier today. This is a huge difference as far as the previous meds as the nasty side effects were immediate and didn't subside even after a few weeks.

Can you tell me your experiences as far as weight gain...sexual side effects...drowsiness...flat affect?

Thanks so much!

Share this post


Link to post
Share on other sites

I only noticed some nausea and drowsiness but it goes away after a couple weeks

Share this post


Link to post
Share on other sites

I stopped abilify and started latuda about 3 months ago. My anxiety completely evaporated in a day or two. However i had horrible vivid dreams. They are no longer crazy and horrible but still very vivid. I also had restless legs and didnt sleep more then a few hours a night for a couple of weeks but that has gone away completely.

I had some nausea too when i first started but i took it at bed time so usually i could fall asleep before that kicked in. I actually lost a little weight since starting it.

Reading this now it seems like a lot of side effects but the benefit far outweighed the cost. And like i said they all subsided realtivly quick.

Good luck.

Share this post


Link to post
Share on other sites

Thank you! Those are side effects that are doable especially if they're temporary.

I agree the benefits outweigh the costs. I came home with a smile on my face today so that was nice lol. Abilify took my personality away!

Share this post


Link to post
Share on other sites

I took Latuda for quite awhile and the only thing I noticed for most of it was a little trouble swallowing. Not like choking, but I had to take a drink every few bites. It wasn't really noticeable, not really a big deal. Unfortunately it also gave me neuropathy which is extremely rare, so I wouldn't worry about that.

Share this post


Link to post
Share on other sites

I've been on it for 7 and a half months now. Same as the others, I got drowsy an hour after taking it, but that went away eventually, and in the first month I was very nauseous and I almost quit, but it went away too. I did not get a flat affect, whereas I did with the other 5 antipsychotics I have tried. I finally went back to college, and my job requires me to think a lot, and I'm fine...also have my same interests. No sexual side effects. It technically didn't boost my sex drive, but after getting on Latuda it improved because I wasn't psychotic and depressed anymore. Best antipsychotic I've ever taken.

Share this post


Link to post
Share on other sites

Thank you so much!

I'm on day two and did really well when I took it last night. A little nauseous and sleepy but that only lasted about an hour. I slept well and woke up well.

Right now, I am so excited to have potentially found the one lol. It's been a rough ride the last few months. I feel like I wasn't myself.

Share this post


Link to post
Share on other sites

How is the Latuda now? Lately I've been worried I got placebos (obviously isn't true but the thought has crossed my mind) because I feel fine but also haven't had any side effects from it lately. Hopefully that means I have grown into the med lol.

Share this post


Link to post
Share on other sites

I've not really had any side effects.

I still have some irritability and intrusive thoughts so maybe I just need to increase the dose.

I go back to the doc in over a week so I'll see about raising it then.

The lack of side effects made me wonder also lol.

Share this post


Link to post
Share on other sites

That's good to hear, but really, it's weird how much food affects it. Except for Geodon I don't think I've ever taken another med that required it. I suppose if we feel better it's working. And actually, think how depressing it is that it's "weird" that it doesn't have side effects. I mean, we've all gotten used to side effects coming along with meds, unfortunately. But as technology increases, medications will get better I hope? Hopefully an increase will work for you; I really love this med.

Share this post


Link to post
Share on other sites

On latuda I had really bad restless legs and some mouth movements. It made me tired about an hour after taking it. I would wake up in the middle of the night but could fall back asleep just fine. I would sometimes have anxiety attacks and psychosis not sure if the anxiety caused the psychosis or vice versa. I would sometimes go 2 weeks at a time without hearing voices followed by 2 weeks where I did hear voices. Latuda was a mixed bag for me.

Share this post


Link to post
Share on other sites

I've noticed some breakthrough intrusive thoughts this week. I'm wondering if I need to go up to 80mg and see how that goes.

Other than the intrusive thoughts and a little irratibility, I've not had many side effects. Well, I've noticed a little less drive to do things but I may need to boost my wellbutrin because I've been on the same dose for 2 years which as some of you may know, it loses effect.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

  • Similar Content

    • By mikl_pls
      Latuda has gone generic, but it's not available in pharmacies yet. Does anyone have any idea when it will be available in pharmacies?
      I'm seriously considering switching to it when I see my pdoc either 2 weeks from now, or, if I can, bump up my appointment to next week, and if it will be available in pharmacies by then, I'd like to be prescribed Latuda. But if it's still brand-name only by then, I can't afford the $636 copay even with the even with the copay coupon which only covers up to only a certain amount.
    • By lisa2712
      Hello,
      For those on Latuda, do you have to take it with a meal consisting of at least 350 calories? I have been told to take Latuda 20 mg after dinner. Taking it in the AM makes me too tired. I read online that one has to have at least 350 calories in their stomach before taking Latuda, or it can cause stomach problems. I'm on a diet, and I usually take about 150-200 or so calories for my dinner. It is my lightest meal of the day. 
      Thank You for Your Advice,
      Lisa2712
    • By lisa2712
      Hi,
      I'm only on my 4th day of taking Latuda 20 mg, and I get very tired about 4 hours after taking it, then I need to sleep. It's hard to do things when I'm always exhausted. I was told by my psychiatrist to take it in the morning after breakfast, so I take it at about 9 am every morning, and by noon or 1 pm I'm exhausted for hours, then sometimes I feel better by 6 pm. I called my psychiatrist and told her about my tiredness, and I'm waiting for them to call me back. I usually avoid coffee because it hurts my stomach, but today I felt like a walking zombie, so I drank 2 cups of coffee and I got my energy back! Yay! Even if it's temporary, it feels good to feel alive again. 
      I also think Latuda increases my social anxiety, which already is very high. Like, I was looking into volunteering at a library, but since going on this medicine I don't feel comfortable being around people. And at DBT group today (it's only my 2nd time in this group), things were different, more subdued. 
      And it's weird, I went into a restaurant today before my tiredness kicked in (at 11 am), and the waitress told me to, "Calm down." I didn't realize I wasn't calm. I was nervous (I'm often nervous walking into a restaurant, especially since I've been on Latuda), but I didn't realize I wasn't acting calm. 
       
      Thank You,
      Lisa2712
    • By BipolarBicyclist
      I made the prolonged mistake of not refilling my meds for about 3 weeks. Whoops! I'm on 20 mg of aripiprazole (Abilify) and 200 mg of lamotrigine (Lamictal), which I've been on for about 2 years in varying doses. So my friends finally took me to the pharmacist today to pick them up, but I want to make sure I'm safe about going back on. Should I slowly increase dosages? Or can I just start back on my normal amount ASAP? I would go to a psychiatrist to figure this out, but I there aren't any appointments for another 2 weeks.
    • By lisa2712
      Hi,
      I just started taking Latuda 20 mg and when I brought the med bottle home yesterday I noticed I felt more depressed, weepy, I cried for no reason (which I never do). I felt weird and not like myself. This was before I swallowed any pill. I honestly feel like the Latuda gets in the atmosphere or the air of the house where it's being stored. I feel like it's effecting the people I live with (my parents), who I notice are more tired than usual. I don't want this medicine to effect them at all. I wish scientists would invent some kind of airtight, airproof container than would totally contain Latuda's ingredients, because I feel it gets in the air and effects others I live with, which really hurts me. Why should they have to suffer because I am trying a new medicine? 
      Anyways, is there anyone taking Latuda that has noticed this happen to them? That the people they live with are also effected by Latuda, including that they feel more tired, can't think as clearly , or are more weepy or depressed? 
×